Alert archive / Missouri / Red Flag Warnings in 2006
Red Flag Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Apr 11, 2006, 10:05 AM CDT for 13 counties in Missouri. It took effect at Apr 11, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 10:05 AM CDT (15:05 UTC)
- In effect from
- Apr 11, 2006, 1:00 PM CDT
- Expired
- Apr 11, 2006, 6:44 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Crawford County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Iron County, MO, Laclede County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Reynolds County, MO, Texas County, MO, Washington County, MO, Wright County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KSGF 111505 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1005 AM CDT TUE APR 11 2006 MOZ070>073-081>084-092-096-097-099-105-112315- /O.NEW.KSGF.FW.W.0016.060411T1800Z-060412T0000Z/ PULASKI-PHELPS-CRAWFORD-WASHINGTON-LACLEDE-TEXAS-DENT-IRON-WRIGHT- DOUGLAS-HOWELL-REYNOLDS-OZARK- 1005 AM CDT TUE APR 11 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. LOW PRESSURE OVER THE CENTRAL PLAINS AND SURFACE HIGH PRESSURE TO THE EAST OF THE OZARKS WILL CREATE STRONG WINDS OVER THE REGION THIS AFTERNOON. THE COMBINATION OF STRONG...GUSTY WINDS...WARM TEMPERATURES AND DRY VEGETATION FROM THE ONGOING DROUGHT WILL BE SUFFICIENT FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HATCH
1 follow-up statement
000 WWUS83 KSGF 112344 RFWSGF RED FLAG WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CDT TUE APR 11 2006 MOZ070>073-081>084-092-096-097-099-105-120045- /O.CAN.KSGF.FW.W.0016.000000T0000Z-060412T0000Z/ PULASKI-PHELPS-CRAWFORD-WASHINGTON-LACLEDE-TEXAS-DENT-IRON-WRIGHT- DOUGLAS-HOWELL-REYNOLDS-OZARK- 644 PM CDT TUE APR 11 2006 ...RED FLAG WARNING IS CANCELLED... SINCE WIND SPEEDS HAVE FALLEN BELOW 20 MPH AND RELATIVE HUMIDITIES HAVE INCREASED TO AROUND 40 PERCENT...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE RED FLAG WARNING FOR CENTRAL AND SOUTH CENTRAL MISSOURI. $$ TERRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 11, 6:50 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 11, 6:50 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 AM CDT TUE APR 11 2006 .DISCUSSION... PREVIOUS DISCUSSION 330 AM. MAIN CONCERNS ARE WINDS AND WILDFIRE POTENTIAL TODAY AND THUNDERSTORM CHANCES TONIGHT AND AGAIN WEDNESDAY AFTERNOON/EVENING. STRONG SURFACE LOW OVER SOUTHWEST NEB ATTM WILL SLOWLY MOVE EAST TO THE NW CORNER OF MO BY EARLY THIS EVENING. THE PRESSURE GRADIENT IS ALREADY SUPPORTING STRONG LOW LEVEL WINDS...50 KTS AT 925 MB AT KSGF AND AND NEODESHA KS. GRADIENT WILL GET A BIT STRONGER DURING THE DAY TODAY...FLIRTING WITH ADVISORY CRITERIA WIND...ESPECIALLY OVER THE WESTERN CWA. MID AND HIGH CLOUDS AND A FAIRLY SHALLOW MIXED LAYER DUE TO STRONG WARM AIR ADVECTION AT 850-800 MB WILL LIMIT THE GUSTS TO AN EXTENT...BUT GUSTS UP TO 40 MPH WILL CERTAINLY BE POSSIBLE. STRONGEST WINDS MAY ACTUALLY OCCUR MIDDAY...WHEN THE TOP OF THE MIXED LAYER HAS WINDS OF 50-55KTS...BUT THEN DIMINISH SLIGHTLY BY 21-00Z. IT WONT HURT MY FEELINGS IF THE DAYSHIFT ENDS UP ISSUING A SHORT FUSE WIND ADVISORY FOR WESTERN AND/OR NORTHERN PORTIONS OF THE CWA...BUT BELIEVE THERE ARE ENOUGH MITIGATING FACTORS TO HOLD OFF FOR NOW. IT WILL BE CLOSE. MODEL/MOS DEW POINTS HAVE BEEN TERRIBLE THE LAST COUPLE OF DAYS. 06Z PROGS FROM LAST NIGHT HAD MID 40S DEWPOINTS AT KSGF/KJLN FOR TONIGHT...BUT WE REMAIN IN THE MID 30S. DEWPOINTS SEEM FAIRLY HOMOGENEOUS ALL THE WAY INTO NORTHEAST TX...GENERALLY IN THE LOWER-MIDDLE 40S TO THE RED RIVER...THEN FINALLY GETTING INTO THE LOWER 50S OVER EASTERN TX. CANT SEE WHY THE MODELS CONTINUOUSLY WANT TO RAISE OUR DEWPOINTS INTO THE 50S SO QUICKLY TODAY...ESPECIALLY WHEN YOU CONSIDER WE WILL MIX OUT TO SOME EXTENT. WENT WITH A COMBINATION OF NAM MIXED LAYER AVERAGE DEWPOINTS AND HEDGED THEM A LITTLE LOWER BASED ON UPSTREAM OBSERVATIONS. STILL HAVE DEWPOINTS REACHING THE LOW-MID 40S DURING THE AFTERNOON...WHICH SHAVES A FEW DEGREES OFF OF THE LOWER NAM MOS GUIDANCE. WHILE THERE ARE SEVERAL EMBEDDED SHORTWAVES IN THE MID LEVEL SOUTHWEST FLOW OVER THE SOUTH CENTRAL AND SOUTHWEST U.S...BY FAR THE MOST NOTABLE IS OVER SOUTHWEST UT ATTM...WHICH SHOWS UP NICELY IN WATER VAPOR IMAGERY AND LIMITED AIRCRAFT DATA. NAM AND GFS HAVE A DECENT HANDLE ON IT RIGHT NOW...AND EXPECT THAT IT WILL MOVE ENE INTO EASTERN CO BY MIDDAY AND INTO EASTERN NEB/KS BY EARLY EVENING. STOUT CAP OVER THE REGION WILL LIMIT THE EXTENT OF THE CONVECTION AS THIS FEATURE MOVES NEAR OUR AREA. BETTER CHANCES FOR RAIN WILL BE ALONG THE FRONT..CLOSER TO WHERE COOLER AIR ALOFT AND LIFT WILL WEAKEN OR BREAK THE CAP LATE TODAY OR EARLY THIS EVENING...MAINLY OVER NEB AND CENTRAL KS. I DO MAINTAIN A LOW POP IN OUR NORTHERN CWA TONIGHT AS THE SHORTWAVE MOVES EAST THROUGH IA/NORTHERN MO...AND THE WEAK SURFACE FRONT EDGES INTO THE WESTERN CWA. THERE MAY ALSO BE SOME DIURNAL DEVELOPMENT ALONG THE FRONTAL TROUGH WEDNESDAY AFTERNOON AND EARLY EVENING OVER THE EASTERN CWA...BUT BELIEVE LOW LEVEL MOISTURE IS PROBABLY OVERDONE...RESULTING IN MODEL CAPES THAT ARE TOO HIGH...SBCAPES 2000-2500 J/KG WITH PROGGED SURFACE DEWPOINTS IN THE LOWER 60S. HOWEVER...WEAK CONVERGENCE ALONG THE FRONT AND SOME INSTABILITY SHOULD RESULT IN SOME SCATTERED CONVECTION...AND MAINTAIN SOME POPS IN SOUTH CENTRAL MO FOR WEDNESDAY AFTERNOON-EVENING. UNSEASONABLY WARM TEMPERATURES CAN BE EXPECTED INTO THE WEEKEND. WITH A FLAT UPPER RIDGE AXIS OVER THE REGION AND GUSTY SOUTHWEST WINDS...TEMPERATURES SHOULD BE IN THE 80S AREA WIDE THURSDAY AND FRIDAY. THE ECMWF AND GFS EJECT A STRONG NEGATIVELY TILTED 500 MB TROUGH NORTHEAST THROUGH THE CENTRAL PLAINS LATE SATURDAY...WITH FAIRLY GOOD AGREEMENT. CAPPING AND DRY AIR MAY LIMIT CONVECTION THIS FAR SOUTH...BUT WIND FIELDS WITH HEIGHT CERTAINLY LOOK INTERESTING. DSA && .FIRE WEATHER... EARLY MORNING RAOB INDICATED STRONG WINDS JUST ABOVE THE SURFACE AT 45 KTS. HOWEVER...RH FIELDS REMAIN FAIRLY MODERATE IN THE 40 TO 45% FROM THE SURFACE TO ROUGHLY 4000 ABOVE THE SURFACE. ONLY IF WE MIX TO 5000/6000 TODAY WILL RH FIELD LOWER INTO THE 20% RANGE WHICH WILL CAUSE A CRITICAL FIRE DANGER. HAVE OPTED TO HIGHLIGHT WILDFIRE DANGER DUE TO THE DROUGHT CONDITIONS...AND WIND SPEEDS LIKELY INCREASING TO 20 TO 30 MPH (SUSTAINED) BY MID MORNING. A FEW GUSTS OF 35/40 MPH WILL BE COMMON IN THE UNPROTECTED AREAS OF THE OZARKS AND SOUTHEAST KANSAS. JLT && .AVIATION... FOR THE 12Z TAFS...EARLY MORNING SOUNDING INDICATED 45 KTS FROM 195 DEGREES AT 2000. LOW LEVEL WIND SHEAR WILL LIKELY CONTINUE UNTIL ENOUGH MIXING TAKES PLACE THROUGH LATE MORNING. LATER SHIFTS WILL NEED TO UPDATE WIND SPEEDS IF WE MIX WELL ABOVE THE H90 RANGE. NO OTHER AVIATION CONCERNS AS WINDS WILL SLOWLY DECREASE THIS EVENING...THEN BECOME WESTERLY BY WEDNESDAY MORNING. A FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA AFTER THE 12Z TIME PERIOD. A FEW MORE LOW/MID CLOUDINESS WILL LIKELY DEVELOP AFTER MIDNIGHT AS THE FRONT APPROACHES. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 11, 5:48 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 548 AM CDT TUE APR 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 548 AM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SOUTH TO SOUTHWEST WINDS GUSTING TO 30 TO 40 MPH WILL OCCUR FROM MID MORNING THROUGH THIS AFTERNOON. THE WINDS COUPLED WITH DRY VEGETATION AND MODERATELY LOW HUMIDITY WILL LEAD TO A HEIGHTENED WILDFIRE DANGER ACROSS THE REGION TODAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL MISSOURI AND SOUTHEAST KANSAS TONIGHT...MAINLY NORTH OF A LINE FROM GIRARD TO SALEM. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL MISSOURI WEDNESDAY AFTERNOON AND EARLY EVENING ALONG A WEAK FRONT. ISOLATED STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE. A STRONG WEATHER SYSTEM IS EXPECTED TO MOVE NORTHEAST THROUGH THE CENTRAL PLAINS LATE SATURDAY BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. SEVERE STORMS WILL BE POSSIBLE... BUT THAT WILL HIGHLY CONDITIONAL BASED ON THE GENERAL STORM TRACK...MOISTURE AVAILABILITY...ALONG WITH CAPPING AND AVAILABLE INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
Nearby
Red Flag Warnings in Missouri, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.